August 16, 2011

Learn Something New Every Day

Today's little tidbit...

If you find that you're having a full body twitch every fourth or so heartbeat, you find yourself intermittently rolling your eyes to the back of your head as if you're losing consciousness, and then you find yourself reaching out and talking to dead people...

... you might be having an adverse reaction to an antibiotic.

Thank you.

Posted by Boudicca at August 16, 2011 10:15 PM
Comments

Oh dear! Feel better soon!

I have a really hard time with antibiotics. It's so bad that I have to have somebody with me if I start taking one. My grandmother and my sister both almost died from adverse reactions. Luckily, I rarely have had to take them. But when I do, my doctors always get frustrated because I'm so allergic to so many.

I always keep some benadryl on hand, but my sister even carries an epi-pen. Eeek!

Get well!!

Posted by: DogsDontPurr at August 16, 2011 10:25 PM

Oh it's not me! It's my latest saga with Joe. Craziest stuff I've ever seen. The nurses and I thought he was a goner yesterday. His talking to the dead people, kinda threw me over the edge. The full on body twitch every 4th heartbeat was weird as crap too.

A doc came in and said, 'oh, that's a side effect. Flush it out of him and he'll be fine'.

Today? He's holding court with live people and dead Grandma and Uncle Joe aren't in his room. Thankfully...

Posted by: Bou at August 16, 2011 10:33 PM

yep. Happened to my dad after his cancer surgery a few years ago. Craziest thing ever. Now I know why it happens, but at the time it was scary. Glad they were able to stop it.

Posted by: caltechgirl at August 16, 2011 10:40 PM

I've been offline for a few days, and just caught up with your posts. I am sending you virtual hugs {{{HUGS}}}. I wish I was there with you, just to give you a hug in person. You are an angel for Joe, and an amazing mom to your troop. I'll send up some prayers for you all tonight.

Posted by: Mar at August 16, 2011 11:29 PM

*hugs*

Posted by: vwbug at August 17, 2011 06:25 AM

Poor Joe! At least he's seeing live people now...

Posted by: pam at August 17, 2011 07:28 AM

Pam- I know! Right? Can you imagine?

At one point in his stupor, he grabbed my hand and grabbed his buddy's who was standing across from me. He looked up to the sky and started talking to his dead grandmother and I wish someone could have recorded the look on the two of our faces.

I said to his buddy last night, 'Holy crap. I thought we were in a seance or something.' He was laughing and said he thought it was one of the most comically ghastly things he'd ever participated in.

Posted by: Bou at August 17, 2011 08:27 AM

I am allergic to almost every antibiotic out there and the worst I get is puking and hives (well except Penicillin, then I go into anaflatic shock).

Kind of disappointed I don't see dead people when I take antibiotics.

Posted by: Quality Weenie at August 17, 2011 11:28 AM

I'm cool with seeing the whole dead people again... as long as I liked them. My grandmothers? Sure. My mother in law? Absolutely. My father in law? OK. That jerk at work that was a lying thieving piece of crap? Right. I'll pass...

Posted by: Bou at August 17, 2011 04:46 PM

Bless his heart...although my husband would probably take meds if it would give him a chance to talk to his Mama just one more time...

Posted by: Mrs. Who at August 17, 2011 10:12 PM

I've seen the talking to dead people thing before. If you don't know the person (as in you're taking care of them in a hospital) it's pretty creepy.

Glad to hear he's feeling better now!

Posted by: Teresa at August 18, 2011 11:17 AM